MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-401L-0423
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device in this report was not returned to omsc for evaluation.The exact cause of the reported event could not be conclusively determined at this time.If additional information becomes available, this report will be supplemented.
 
Event or Problem Description
Olympus medical systems corp.(omsc) received the following report.During the ent procedure, two devices were used for botox injection into the larynx.According to the customer, all of the injection needles in the box malfunctioned.The needle was prefilled with botox before introduced through the working channel.When extending the needle from the sheath, fluid could not be injected (no flow).However, when retracting the needle into the sheath, fluid could be injected/flushed (flow).This problem did not occur when selecting needles from another box.There was no patient injury reported.This is the first of two devices.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The subject device was returned to olympus medical systems corp.(omsc) for evaluation.The needle could extend from the outer tube.It was not possible to inject liquid when the slider was pushed.However, it was possible to inject liquid when the slider was pulled.The needle tube presented compressive buckling.No other abnormalities that could lead to the phenomenon of the reported event could not be confirmed.Omsc reviewed the manufacturing history (dhr) of the subject device and confirmed no irregularity.The exact cause of the reported event could not be conclusively determined.However, based on additional information, we speculate that: it is determined that liquid could not be injected due to compressive buckling of the needle tube.Since friction resistance between the outer tube and needle tube has increased, compressive buckling might have occurred when the needle was extended.A likely mechanism causing friction resistance between the outer tube and needle tube might be the following: the tube was coiled during the inspection for operation the slider was pushed abruptly.Nm-401l series undergo 100% inspection for appearance, needle operation, and injection during the production process.Therefore, it can be inferred that handling the device at the facility might have contributed to the reported event.The above device handling has been warned in the instruction manual.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11676405
Report Number8010047-2021-04999
Device Sequence Number14330429
Product Code FBK
UDI-Device Identifier04953170382338
UDI-Public04953170382338
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberNM-401L-0423
Device Lot NumberK0528
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer06/10/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1